MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) FIGHTER; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) FIGHTER; CATHETER, GUIDEWIRE
Model Number H749393031902
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969); ST Segment Elevation (2059)
Date of Event 06/08/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 22134265-2017-06938, 134265-2017-06679, and 2134265-2017-06948.It was reported that guidewire fracture, vessel occlusion, myocardial infarction and death occurred.The patient presented with ostial circumflex (cx) disease.A fighter guidewire was advanced into the vessel.A 3.0x20mm synergy drug eluting stent was advanced and deployed in the left main (lm) artery into the cx.An 8f guide catheter was advanced further into the vessel and subsequently longitudinally deformed the deployed 3.0x20mm synergy stent.The deformed stent trapped the fighter guidewire in the stent structure.Subsequently the fighter guidewire fractured.The trapped portion remained in the vessel.Two synergy stents sizes 3.0x12mm and 4.0x16mm were deployed in the vessel to cover the deformed stent.The procedure ended and patient left the catheterization lab without further complication.Eight days later the patient presented to the emergency department of another hospital with an acute st segment elevation myocardial infarction (stemi).Angiography revealed the lm had closed off in the mid segment.There was no visualization of the left anterior descending (lad) or cx arteries.The type of occlusion was not stated.The surgeons were called immediately.The patient was intubated and iabp was placed.The patient was sent to surgery.The next day the patient expired.

Brand Name
FIGHTER
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6686132
Report Number2134265-2017-06939
Device Sequence Number992925
Product Code DQX
UDI-Device Identifier08714729886617
UDI-Public(01)08714729886617(17)20200224(10)0020332244
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2020
Device Model NumberH749393031902
Device Lot Number0020332244
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2017
Initial Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age69 YR